MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Acist has requested that the acist angiographic injection system, model cvi, serial number (b)(4), be sent to acist or investigation.Upon completion of the investigation, acist will submit a follow-up report to fda.
 
Event or Problem Description
After injecting into the left ventricle during a left ventricle catheterization procedure, the physician rinsed the high pressure tubing with saline to perform pressure measurements in the left ventricle and noted bubbles in the high pressure tubing.The patient experienced a transient ischemic attack (tia) during the procedure.A computed tomography (ct) scan was performed and the results confirmed no air was present in the patient's brain.The user facility notes they did not confirm air was injected into the patient during the catheterization procedure.
 
Additional Manufacturer Narrative
H3: the acist angiographic injection system, model cvi, serial number (b)(6), was returned to acist on 27 january 2020.The injector system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The acist consumable kits used during the event were discarded by the user facility and the lot numbers are unknown; therefore, acist is unable to investigates these items.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for the use of the device.Based on the testing and evaluation of the cvi injection system, there was no evidence of device malfunction related to this event.The cause of the event is inconclusive.This report is considered closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
MDR Report Key9645407
Report Number2134243-2020-00001
Device Sequence Number2783849
Product Code DXT
UDI-Device Identifier40841716101418
UDI-Public(01)40841716101418(11)181114
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5000 UI HEPARIN; DIAGNOSTIC CATHETER; ISOPTIN; RISORDAN; 5000 UI HEPARIN; DIAGNOSTIC CATHETER; ISOPTIN; RISORDAN
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age58 YR